Announcement

Collapse
No announcement yet.

Will elavil make me gain weight...? 20 mg

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • Will elavil make me gain weight...? 20 mg

    Hi,

    I'm currently on 10 mg of elavil. I have been binging more than usual, but I have been a a binge eater in the past, so I'm not going to blame it on the elavil. So far 10 mg doesn't seem to be having an effect on me. Luckily it doesn't make me feel drowsy in the mornings, although I think for the first few days it did a little. Anyway, I want to up the dose to 20 or 25 mg to see what would happen. Is it basically gaurenteed to make me gain weight if I do this? Does elavil make you get more cravings, or does it slow down your metablosim? Or both? Has anyone here been on 20 mg and not gained weight?

    Thanks,
    Lisa

  • #2
    It might. It might not. It's just one of things you'd have to try. While it would be logical that the higher dosage would make your cravings more it could just be any ammount of Elavil triggers you to munchies. I have experienced this with Prozac and Clonazepam in the past. Best of luck!

    As for the sleepy thing I am on 20mg of Elavil and do not experience drowsiness.

    Comment


    • #3
      Some people gain weight on elavil; some don't. What does your doctor suggest? My husband takes 10 mg. nightly for arthritis pain and it does help without causing him to gain weight. He's been on the same dose for something like ten years.

      Donna
      Stay safe


      Elmiron Eye Disease Information Center - https://www.ic-network.com/elmiron-p...mation-center/
      Elmiron Eye Disease Fact Sheet (Downloadable) - https://www.ic-network.com/wp-conten...nFactSheet.pdf

      Have you checked the ICN Shop?
      Click on ICN Shop at the top of this page. You'll find Bladder Builder and Bladder Rest, both of which we are finding have excellent results.

      Patient Help: http://www.ic-network.com/patientlinks.html

      Sub-types https://www.ic-network.com/five-pote...markably-well/

      Diet list: https://www.ic-network.com/interstitial-cystitis-diet/

      AUA Guidelines: https://www.ic-network.com/aua-guide...tial-cystitis/

      I am not a medical authority nor do I offer medical advice. In all cases, I strongly encourage you to discuss your medical treatment with your personal medical care provider. Only they can, and should, give medical recommendations to you.
      [3MG]

      Anyone who says something is foolproof hasn't met a determined fool

      Comment


      • #4
        I get much hungrier on Elavil, and have definitely gained quite a bit of weight. I have had to come off of it twice for pregnancy, and my appetite disappeared and the weight melted off. If I watched what I ate better though, I honestly don't know that it would have made me gain nearly as much. It's me choosing to snack on cookies instead of carrots!
        Symtoms started July 2010.
        Severe pelvic floor pain only.

        2 time PT graduate!
        In medical remission since August 2011; able to eat and drink anything I want currently.

        IC meds:
        200 mg Elmiron in the morning
        100 mg Elmiron @ night
        Macrobid after intercourse

        03/11 07/11 01/12
        If at first you don't succeed: 07/26/2013!

        Comment


        • #5
          I was on Elavil about a year ago, it didn't help (I was taking 20mg) and it didn't cause me to have the munchies. I am on Cymbalta at 60 mg and by, I eat anything and everything, I think I gain 8lbs in 6 weeks; probably more, I am not complaining though as i am very under weight.

          Comment


          • #6
            Elivil

            I take 25 mg at night. Yes, I have the munchies and have gained 4 lbs. I know better than to eat late at night and I suffer the consequences.
            My questions is. I have not noticed that it helps my IC. I have pain when I wake up. The doc wanted me to increase it to 50 mg, but I am too sleepy in the a.m. Has anyone just stopped taking it.

            Comment


            • #7
              Ask your doctor about switching to Tofranil. It's a trycyclic, as is Elavil, but most people aren't prone to gain weight on it. I've been on it for years, with no weight problems. I take 75 mgs. every day.

              Comment


              • #8
                I second the tapering suggestion if you do decide to stop taking it. Withdrawels are not fun to deal with on top of the IC struggle especially if you don't have to.

                Comment

                Working...
                X